Excessive Heat, Osage
- When
- June 19, 1:00 PM CST to June 23, 6:00 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Temperatures in the middle to upper 90s combined with high relative humidity resulted in a period of excessive heat across eastern Oklahoma. Afternoon heat indices reached 105 to 110 degrees and morning low temperatures only fell into the middle to upper 70s.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Temperatures in the middle to upper 90s combined with high relative humidity resulted in a period of excessive heat across eastern Oklahoma. Afternoon heat indices reached 105 to 110 degrees and morning low temperatures only fell into the middle to upper 70s.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 19, 11:44 AM CST, 1 hour 16 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1244 PM CDT SAT JUN 19 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
ISOLATED SHOWERS/THUNDERSTORMS SHOULD PASS SOUTH OF KFSM OVER
THE NEXT HOUR WITH THE POTENTIAL FOR A BRIEF PERIOD OF GUSTY
WINDS FROM OUTFLOW BOUNDARY. OTHERWISE...VFR CONDITIONS EXPECTED
TO PREVAIL THROUGH THE FORECAST PERIOD.
&&
.PREV DISCUSSION... /ISSUED 1042 AM CDT SAT JUN 19 2010/
..UPDATE...
DISCUSSION...
OUTFLOW BOUNDARY FROM EARLIER CONVECTION CONTINUES PUSHING WESTWARD
THROUGH NORTHWEST ARKANSAS INTO FAR NORTHEAST OKLAHOMA. WEAK
CONVERGENCE ALONG BOUNDARY...COUPLED WITH STRONG SURFACE HEATING MAY
ALLOW ISOLATED THUNDERSTORM DEVELOPMENT THIS AFTERNOON. ADDED
SLIGHT CHANCE POPS FOR PORTIONS OF EASTERN OKLAHOMA/WEST CENTRAL
ARKANSAS. HEAT INDICES WILL AGAIN BE IN THE 100 TO 105 RANGE.
TEMP/DEWPOINTS REMAIN TRICKY FOR THE NEXT FEW DAYS AS MODELS
CONTINUE TO WARM AREAS THAT RECEIVED HEAVY RAINFALL TOO QUICKLY.
TWEAKED HIGH TEMPERATURES AND DEWPOINTS THROUGH MONDAY. MAINLY
LOWERED HIGHS IN THE MORE RURAL AREAS OF NORTHEAST OKLAHOMA AND
INCREASED DEWPOINTS BY A FEW DEGREES. HEAT INDICES STILL
APPROACHING 105 DEGREES IN NORTHEAST OKLAHOMA AND IN THE ARKANSAS
RIVER VALLEY SUN/MON.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ067.
AR...NONE.
&&
SHORT TERM...12
LONG TERM....12
AVIATION...12HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
150 PM CDT SAT JUN 19 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
150 PM CDT SAT JUN 19 2010
...EXCESSIVE HEAT WARNING IN EFFECT THROUGH MONDAY FOR PORTIONS OF
EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS...
...DANGEROUS HEAT INDICES OF 105 TO 108 DEGREES THIS AFTERNOON...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DANGEROUS HEAT.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...EARLY AFTERNOON.
DISCUSSION...
AFTERNOON TEMPERATURES IN MID TO UPPER 90S COMBINED WITH VERY HIGH
HUMIDITY WILL RESULT IN DANGEROUS HEAT INDEX VALUES BETWEEN 105 AND
108 DEGREES. PLEASE REFER TO THE LATEST EXCESSIVE HEAT WARNING
/OKCNPWTSA/ FOR DETAILS.
ISOLATED SHOWERS CONTINUE ACROSS PORTIONS OF WEST CENTRAL ARKANSAS
AND FAR SOUTHEAST OKLAHOMA EARLY THIS AFTERNOON. A FEW ISOLATED
THUNDERSTORMS WILL REMAIN POSSIBLE IN THESE AREAS...ESPECIALLY IN
THE HIGHER TERRAIN OF SOUTHEAST OKLAHOMA. THE OVERALL THUNDERSTORM
COVERAGE IS EXPECTED TO REMAIN LIMITED...AS HIGH PRESSURE ALOFT
CONTINUES TO BUILD INTO THE REGION.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGEMENT GROUPS SHOULD REVIEW HEAT RELATED ACTION
PLANS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY AND FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
UPPER RIDGE TO DOMINATE THE SOUTHERN PLAINS FOR THE UPCOMING WEEK.
HOT AND HUMID DAYTIME CONDITIONS TO CONTINUE AREAWIDE. WARM
OVERNIGHT LOW TEMPERATURES CAN BE EXPECTED AS WELL...ESPECIALLY
ACROSS PARTS OF NORTHEAST OKLAHOMA.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT GROUPS SHOULD CONTINUE TO MONITOR THE LATEST
FORECASTS AND HEAT HEADLINES THAT MAY BE REQUIRED INTO NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The national radar mosaic for the moment the first event began.
21 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 246749, 246750, 246751, 246752, 246753, 246754, 246755, 246756, 246757, 246759, 246761, 246762, 246763, 246764, 246765, 246766, 246768, 246769, 246770, 246771, 246773.